Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 237, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 7, 2015, 12:28 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2015, 12:28 PM EDT (16:28 UTC)
- Expired
- Sep 7, 2015, 6:39 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS71 KBOX 071628 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1228 PM EDT MON SEP 7 2015 ANZ233>235-237-080000- /O.NEW.KBOX.SC.Y.0237.150907T1628Z-150908T0000Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1228 PM EDT MON SEP 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-080000- /O.NEW.KBOX.SC.Y.0237.150907T1628Z-150908T0000Z/ CAPE COD BAY-NANTUCKET SOUND- 1228 PM EDT MON SEP 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
681 WHUS71 KBOX 072239 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 639 PM EDT MON SEP 7 2015 ANZ231>235-237-072345- /O.CAN.KBOX.SC.Y.0237.000000T0000Z-150908T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 639 PM EDT MON SEP 7 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 10:01 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 7, 10:01 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1001 AM EDT MON SEP 7 2015 .SYNOPSIS... HIGH PRESSURE JUST SOUTH OF NEW ENGLAND CIRCULATES A HOT AIRMASS INTO THE REGION TODAY THROUGH WEDNESDAY...PROVIDING A HEAT WAVE WITH NEAR RECORD HIGH TEMPERATURES. A SLOW MOVING COLD FRONT WILL BRING MUCH NEEDED RAINFALL TO THE AREA IN THE FORM OF SCATTERED SHOWERS AND THUNDERSTORMS THU AND FRI. THE FRONT LIKELY EXITS SOUTHERN NEW ENGLAND BY NEXT WEEK BRINGING AN END TO THE HEAT AND HUMIDITY...AND REPLACED BY DRY...SEASONABLE AND LESS HUMID WEATHER. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 10 AM UPDATE... SUBTROPICAL RIDGE SOUTH OF NEW ENG WILL BRING SUNSHINE AND HOT TEMPS TODAY. H85 TEMPS INCREASING TO NEAR +17C AND H925 SLIDING HIGHER THAN +20C...WILL LEAD TO MORE WIDESPREAD UPPER 80S AND LOW 90S WITH FULL MIXING. NO SEA BREEZES ALONG EAST COASTAL AREAS TODAY THANKS TO A MORE DOMINANT W WIND. A LITTLE RELIEF S COAST THANKS TO A SLIGHT SLY COMPONENT. BREEZY ALONG CAPE/ISLANDS THIS AFTERNOON. SOME MODELS SUGGESTING A BIT OF QPF OUT OF THE HIGHER TERRAIN OF NY/VT/NW MA...BUT FEEL DECENT SUBSIDENCE AND MID LEVEL DRY AIR WILL LEAD TO A MAINLY DRY FORECAST. SUBSIDENCE ENHANCED DUE TO CONVECTION BOTH TO THE N AND S OF THE REGION. THANKFULLY...RELATIVELY LOW RH/S IN SPITE OF THE WARMTH AS MIXING SHOULD KEEP DWPTS MAINLY IN THE UPPER 50S AND LOW 60S. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM TUESDAY/... TONIGHT... A SLIGHT BUILD OF UPPER LVL RIDGING WILL PUSH THE STALLED FRONTAL BOUNDARY ACROSS NRN NEW ENGLAND AND QUEBEC TO LIFT A BIT FURTHER N. THIS WILL LEAD TO AN INCREASE IN COLUMN MOISTURE AND THEREFORE...LOW LVL DWPTS. MODEST PRES GRADIENT WILL ONCE AGAIN LIMIT RADIATIONAL COOLING...BUT THE INCREASED MOISTURE SHOULD ALLOW FOR SLIGHTLY MORE WIDESPREAD FOG IN TYPICALLY PRONE SPOTS. MINS MAINLY IN THE MID 60S. TUE... THANKS TO YET A WARMER START...CONTINUED WARM ADVECTION AND AN AIRMASS THAT IS LIKELY TO BE MODERATED IN SITU EXPECT A HOT DAY. H92 TEMPS WILL APPROACH +25C...SO MID 90S ARE NOT OUT OF THE QUESTION. ONCE AGAIN LIMITED HELP FROM SEA BREEZES THANKS TO STRONGER GRADIENT WINDS. ONE QUESTION WILL BE THE POSSIBLE NEED FOR HEAT ADVISORIES. ALTHOUGH DWPTS IN MID 60S ARE LIKELY MUCH OF THE DAY...AFTERNOON MIXING COULD LOWER THEM SOMEWHAT...KEEPING HEAT INDICES IN THE MID UPPER 90S. AT THIS POINT...HAVE HIGHEST VALUES IN THE MERRIMACK VALLEY /MAINLY UPPER 90S/. IN ANY CASE...POTENTIALLY DANGEROUS HEAT BEGINS ON TUE. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGHLIGHTS... * HEAT WAVE WITH NEAR-RECORD HIGH TEMPS LINGERS INTO WED * MUCH NEEDED RAIN /SHOWERS AND T-STORMS/ LIKELY THU AND FRI * DRY...SEASONABLE AND LESS HUMID WEATHER LIKELY NEXT WEEKEND TUESDAY NIGHT AND WEDNESDAY... SUBTROPICAL RIDGE LINGERS ALONG THE EASTERN SEABOARD YIELDING RECORD OR NEAR RECORD HEAT AGAIN WEDNESDAY...ESPECIALLY AFTER A VERY WARM TUE NIGHT WITH LOWS ONLY IN THE U60S AND L70S. IMPRESSIVE 925 MB TEMPS ADVECTING OVER THE REGION RANGING FROM +25C TO +27C /+2 STD FROM CLIMO/ DEPENDING ON YOUR MODEL OF CHOICE. THIS WILL SUPPORT HIGHS OF 90-95 ACROSS MUCH OF NORTHERN MA INCLUDING THE GREATER BOSTON AREA AND EXTENDING SOUTHWARD INTO NORTHERN PORTIONS OF RI AND CT. SSW SURFACE WINDS WILL RESULT IN TEMPS NOT AS HOT ALONG THE SOUTH COAST WITH HIGHS IN THE 80S. DEW PTS LIKELY FALLING INTO THE LOW AND MID 60S ACROSS THE INTERIOR GIVEN GOOD MIXING. HOWEVER ALONG THE SOUTH COAST AND ONSHORE FLOW DEW PTS CLOSER TO 70. APPEARS TO BE SUFFICIENT RIDGING AND ASSOCIATED SUBSIDENCE TO SUPPORT A DRY FORECAST. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... ANOTHER WARM AND MUGGY NIGHT WED NIGHT. GOOD MODEL AGREEMENT THAT COLD FRONT WILL DROP INTO THE REGION THU AND THEN BECOME NEARLY STATIONARY AS S/WV TROUGH OVER SOUTHEAST CANADA BECOMES SHEARED AND DEAMPLIFIES. THIS FRONT WILL PROVIDE A FOCUS FOR SCATTERED SHOWERS AND T-STORMS...MUCH NEEDED RAINFALL. MULTIPLE RUNS NOW OF THE GEFS CONTINUES TO HAVE LIKELY PROBS OF MEAN CAPES EXCEEDING 1000J/KG ACROSS THE REGION THU. THIS INSTABILITY COUPLED WITH PWATS +2 STD DEVIATIONS ABOVE CLIMO WILL YIELD A RISK OF A FEW STRONG STORMS CONTAINING VERY HEAVY RAINFALL. THE FORECAST THEN BECOMES LESS CERTAIN THU NGT INTO FRI AS MODELS DIVERGE ON FRONTAL WAVE AMPLITUDE AND RESULTING FRONTAL PROGRESSION. GFS VERY PROGRESSIVE WITH FRONT OFFSHORE FRI AND DRY WEATHER ACROSS SNE. HOWEVER IT APPEARS AS FAST A OUTLIER WITH ITS ENSEMBLE MEAN /GEFS/...EC AND ECENS MUCH SLOWER HANGING ONTO THE FRONTAL WAVE INTO FRI. WILL FOLLOW MODEL CONSENSUS HERE AND KEEP THE RISK OF SHOWERS AND T-STORMS INTO FRI. SATURDAY AND SUNDAY... MORE CONFIDENT THAN LAST NIGHT WITH BOTH GEFS AND ECENS ENSEMBLES NOW HAVING POST FRONTAL AIRMASS INTO SNE NEXT WEEKEND. ALTHOUGH STILL NEEDS TO BE WATCHED GIVEN AMPLITUDE OF GREAT LAKES TROUGH AND DOWNSTREAM RIDGE OVER NEWFOUNDLAND INTO THE CENTRAL ATLC. THUS UNSETTLED WEATHER COULD LINGER INTO FRI NIGHT/SAT. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. 7 AM UPDATE... NO MAJOR CHANGES TO 06Z AND 09Z TAFS. EARLIER DISCUSSION BELOW. =============================================================== HIGH CONFIDENCE THROUGH TUESDAY. SIMILAR CONDITIONS TO PREVIOUS DAYS. MAINLY VFR...BUT WITH OCCASIONAL GROUND FOG OVERNIGHT AT TYPICALLY PRONE TERMINALS. WINDS WILL BE MAINLY W-SW TODAY AND TOMORROW...GUSTING NEAR 20 KTS ALONG THE S SE COASTLINES AT TIMES. THIS WILL INHIBIT SEA BREEZE DEVELOPMENT ON E COAST ESPECIALLY. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK /TUESDAY THROUGH FRIDAY/...HIGH CONFIDENCE. TUE NIGHT AND WED...VFR. AREAS OF EARLY MORNING IFR CIGS/VSBYS POSSIBLE IN FOG. INCREASING WEST-SOUTHWEST FLOW...WITH GUSTS TO 20+ KT POSSIBLE IN THE LATE AFTERNOON ON WED. LOW RISK OF AN ISOLATED SHOWER/T-STORM TOWARD WED EVENING ACROSS THE SLOPES OF THE BERKSHIRES IN WESTERN MA. WED NIGHT THROUGH FRI...VFR EARLY WED NIGHT BECOMING WIDESPREAD MVFR CIGS AFTER MIDNIGHT AND CONTINUING THU AND FRI. SHOWERS AND THUNDERSTORMS LIKELY WITH LOCAL IFR VSBYS IN THE HEAVIER PRECIPITATION. AREAS OF IFR IN FOG WED AND THU NIGHTS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE... MAINLY W-SW WINDS EXPECTED THROUGH THE PERIOD. A FEW GUSTS MAY REACH 20-25 KT THIS AFTERNOON AROUND THE CAPE/ISLANDS...BUT NOT ENOUGH CONFIDENCE TO WARRANT A SMALL CRAFT ADVISORY AT THIS TIME. OTHERWISE...MAINLY QUIET BOATING WEATHER THROUGH TUE AS WINDS AND SEAS REMAIN BELOW ADVISORY LEVELS. OUTLOOK /TUESDAY THROUGH FRIDAY/...HIGH CONFIDENCE. SOUTHWEST WIND FLOW RANGING FROM 10 TO 15 KT THROUGH MOST OF THE PERIOD...BUT INCREASING TO 15-20 KT WITH HIGHER GUSTS LATE WED INTO THU. SEAS REMAINING WELL BELOW SCA THRESHOLDS. SHOWERS AND A FEW THUNDERSTORMS LIKELY THU NIGHT AND FRI. && .CLIMATE... THE FOLLOWING ARE RECORD HIGH TEMPERATURES FOR SEPT. 7 BOS...102 IN 1881 PVD...96 IN 1983 ORH...90 IN 1945 BDL...93 IN 2007 THE FOLLOWING ARE RECORD HIGH TEMPERATURES FOR SEPT. 8 BOS...95 IN 2007 PVD...96 IN 1945 ORH...91 IN 2007 BDL...95 IN 2007 THE FOLLOWING ARE RECORD HIGH TEMPERATURES FOR SEPT. 9 BOS...91 IN 1971 PVD...91 IN 1971 ORH...90 IN 1915 BDL...91 IN 2002 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DOODY NEAR TERM...KJC/DOODY SHORT TERM...DOODY LONG TERM...NOCERA AVIATION...NOCERA/DOODY MARINE...NOCERA/DOODY CLIMATE...
Hazardous weather outlook, Sep 7, 3:46 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 346 AM EDT MON SEP 7 2015 MAZ020>024-RIZ005>008-080800- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 346 AM EDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 346 AM EDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>019-026-RIZ001>004-080800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 346 AM EDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT ADVISORY MAY BE NEEDED FOR TUESDAY AND WEDNESDAY FOR NORTHERN PORTIONS OF CONNECTICUT AND RHODE ISLAND...EXTENDING INTO NORTHERN MASSACHUSETTS INCLUDING THE GREATER BOSTON AREA. EVEN IF HEAT INDICES DO NOT REACH 100 DEGREES...RECORD OR NEAR RECORD HIGH TEMPERATURES IN THE MID 90S ARE FORECAST. FOR THOSE AREAS THAT ALSO HIT 90+ MONDAY...THREE DAYS WOULD QUALIFY IT AS A HEAT WAVE. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY ALONG WITH A LOW RISK FOR HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.